MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71339552
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery had been performed on (b)(6) 2021, the patient experienced fever and infection.This adverse event was solved by revision surgery on (b)(6) 2021, in which the r3 0 deg xlpe acet lnr 32mm x 52mm was exchanged.Current health status of patient.Is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it was reported that a revision surgery was performed approximately 5 months post implantation due to fever and infection.It was communicated that the requested medical documentation was not available; however, the surgeon reportedly did not attribute blame to the prosthesis/¿surgeon says the devices were not reportable¿.Reportedly the infection was the root cause of the revision; however, the source of the infection remains unknown.The patient impact beyond the reported infection and subsequent revision could not be determined.No further medical assessment could be rendered.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.¿.

Brand Name
R3 0 DEG XLPE ACET LNR 32MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12319128
Report Number1020279-2021-06351
Device Sequence Number4173591
Product Code JDI
UDI-Device Identifier03596010583086
UDI-Public03596010583086
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71339552
Device Catalogue Number71339552
Device Lot Number20HM15560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;